Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    It’s been great tapping into this support group for the first time.
    Reviewing these messages have brought up alot of repressed emotions
    because I was diagnosed with Graves when I was 5 years old, in 1968.
    They removed most of my thyroid, when I was six. I don’t know for sure
    but I remember being told that I was one the youngest people ever
    to have that kind of surgery (it was done at Columbia Presbyterian Hospital
    in New York City). I definitely remember being brought into a big auditorium
    that was full of men in white coats. I sat on my doctor’s lap while they
    flashed huge hideous slides of my throat and eyes on a screen. It was scary.

    I’ve basically been healthy ever since, except that my eyes
    still protrude. This caused me a lot of embarassment growing up,
    and up until now have never really dicussed it with anybody. I know
    now that I’ve been very lucky, because the problem with my eyes has been
    primarily cosmetic.

    Up until a couple years ago, I didn’t even know the name of the disease
    I’d had (and still have?). I have been on Levothroid for about 9 years
    now, since a slight hypothyroidism was detected, but never really felt
    any affects of being underactive. Since I am generally a health-
    conscious person, I am interested in knowing about the long term health effects
    of being diagnosed with Graves – assuming that the primary symptoms of the
    disease itself is under control. I have always had a lot of skin problems
    (including vitiligo, rashes, acne); might that be related? I’ve also heard
    that people with thyroid problems need to be especially careful to have enough
    calcium – is there any truth to that?. Are there any particular preventative
    measures we can be taking to achieve or maintain health over the long haul?

    Anonymous
    Post count: 93172

    What happens with too much levothyroxine in one’s system? After the atomic cocktail in june 96 i was placed on the pill. I feel likei did before the treatment with I131 and PTU.

    Anonymous
    Post count: 93172

    What happens with too much levothyroxine in one’s system? After the atomic cocktail in june 96 i was placed on the pill. I feel like i did before the treatment with I131 and PTU.

Viewing 3 posts - 1 through 3 (of 3 total)
  • You must be logged in to reply to this topic.